Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

3 year old given meftal and monocef for fever. Having abdominal pain during bowel movements. Can I continue giving medication?

hi sir ! a child suffering from fever 101 degrees temperature she is given monocef 25mg orally an hour back but still her temperature remains same baby age 3yrs baby complains pain abdomen n while defaecation. baby has past history of fever a month ago. was given same antibiotic with meftal syrup. her investigations are normal. now should we give monocef again ?
Asked On : Fri, 12 Oct 2012
Answers:  3 Views:  185
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Pediatrician 's  Response
Hi,Please give me more details about your child illness
1.Duration of fever and frequency of fever
2.Any associated complaints with fever like cough, cold , loose motion and burning sensation in urine.
3.Any history of constipation
4.Details of investigations.
Your child is 3 year , I think her weight is 12-15 kg,dose of monocef O which you are giving is low you have to give at least 60 mg twice a day.
You can give paracetamol and meftal p for immediate relief of fever.
Syrup Colicaid can be given for abdominal pain.
Wishing good health for your child
Answered: Fri, 12 Oct 2012
I find this answer helpful
Pediatrician Dr. Rajiv K Khandelwal's  Response
Hi,

Thank you for your query.

At the outset let me inform you that temperature is not going to come to normal after giving Monocef. Monocef is an antibiotic and will take its effect after 24-48 hours of starting in case the bacteria causing the infection is sensitive to Monocef. To bring down the temperature you should give her syp. paracetamol 6 ml. 4 hourly.

As you have started Monocef then continue with it. You have not mentioned when the investigations were done. When you say normal do you mean they were normal when your daughter was ill a month back.

I hope I have responded to your query to your satisfaction.

Regards,

RKK
Answered: Fri, 12 Oct 2012
I find this answer helpful
OBGYN Dr. Asra Ishtiaq Ahmed's  Response
Hello there,
Monocef is an antibiotic indicated for an infectious condition. I believe you gave it to your child after consulting a doctor. If you have given only one dose and that too just an hour back, you can not expect the baby to improve so quickly. It takes takes for the symptoms to subside and ideally an antibiotic is given for a period of 7 to 10 days. So kindly wait for the response. The fever should be brought down with paracetamol given 6th hourly in the correct dose. It is difficult for a 3 year old to complain of pain abdomen. Children of this age can provide only vague symptoms of their underlying condition. You have mentioned that blood investigations were normal. Then do let me know why monocef was started. You need to provide a detailed history of the fever episode he had a month back. More thorough check up and evaluation needs to be done to ascertain the exact cause of fever. Fever episodes can not be left alone in small children. So please act fast.
Take care.
Answered: Fri, 12 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor